MAUDE Adverse Event Report: ASST RHODENSE - OSPEDALE DI RHO NEO NON-LOCKING SCREW; SCREW FOR PLATE FIXATION

ASST RHODENSE - OSPEDALE DI RHO NEO NON-LOCKING SCREW; SCREW FOR PLATE FIXATION
Model Number W27 ST014 (INCLUDED IN W27 ST900)
Medical Device Problem Codes Device Issue (2379); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In2bones has recorded 6 complaints about breakages of 8 neoview non locking screws since this screw design was put on the market (july 2015 - change control dm285/347).During the same period, (b)(4) neoview plates have been distributed worldwide, corresponding to an occurrence rate of breakage of the modified nl screws of (b)(4).Most of them were not reportable as there was no consequence for the patient, the complaints were reported to (b)(4) including one also reported to fda (manufacturer report #3010470577-2016-09291).A design change is being evaluated to strengthen the nl screws and an health hazard evaluation (ref.Fsca1706-22) is being performed as part of a corrective action plan.
 
Event or Problem Description
It has been reported by our distributor in (b)(6) on (b)(6) 2017: "surgery of a distal radius fracture, with neoview volar plate, ref.P30 sp210.The first intervention has been performed with this plate on a relatively simple fracture.The operative technique has been followed as indicated in the brochure.In the beginning the first screw has been positioned in the oblong proximal hole of the plate, then all the other distal screws.During the fluoroscopy check the surgeon decided to change the measure of the screw in the oblong hole (14mm), because he assessed it was too long.So he started with the removal of the inserted screw ref.W27 st014.As he engaged the screw and turned the driver backward to remove it, the screw-head broke up, leaving the screwed stem into the bone.No strength has been required for this to occur and the first screw was not even tightened totally as recommended in the technique.The surgeon tried to remove the stem with a non-invasive approach, but without any success.So he decided to leave the stem into the bone to prevent any further damage for the patient." patient outcome reported by our distributor: "- significant increase of the surgery time : addition of 20min for a surgery that usually takes around 1 hour.- no immediate consequence for the patient, but surgeon estimated that if the plate has to be removed in the future, it will take a more invasive procedure to remove the stem." additional comment from in2bones: the broken part of the screw does not have to be removed, if the patient feels no pain, the neoview system can remain implanted after bone fusion.

Brand Name
NEO NON-LOCKING SCREW
Common Device Name
SCREW FOR PLATE FIXATION
Manufacturer (Section D)
ASST RHODENSE - OSPEDALE DI RHO
IT 
MDR Report Key6706250
Report Number3010470577-2017-06171
Device Sequence Number1723781
Product Code HRS
UDI-Device Identifier03760225713594
UDI-Public3760225713594
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberW27 ST014 (INCLUDED IN W27 ST900)
Device Lot Number1609007B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;